Alert archive / North Carolina / Beach Hazards Statements in 2024

Beach Hazards Statement 3, NWS Newport/Morehead City, NC

April 8, 2024Dare County, North Carolina

NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 8, 2024, 8:25 PM EDT for Dare County, North Carolina. It took effect at Apr 9, 2024, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 8, 2024, 8:25 PM EDT (00:25 UTC)
In effect from
Apr 9, 2024, 8:00 AM EDT
Expired
Apr 9, 2024, 8:00 PM EDT
In force
12 hr
Issued by
NWS Newport/Morehead City, NC

County Dare County, NC

The radar

The Morehead City radar (KMHX), 150 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 0.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2024-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2024-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2060 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WHUS42 KMHX 090025
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
825 PM EDT Mon Apr 8 2024

NCZ203-091230-
/O.NEW.KMHX.BH.S.0003.240409T1200Z-240410T0000Z/
/O.CON.KMHX.CF.Y.0016.000000T0000Z-240410T0600Z/
Northern Outer Banks-
825 PM EDT Mon Apr 8 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...
...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY
THROUGH TUESDAY EVENING...

* WHAT...For the Coastal Flood Advisory, up to one foot of 
  inundation above ground level in low-lying areas near shorelines
  and tidal waterways. For the Beach Hazards Statement, Dangerous
  rip currents in the surf zone.

* WHERE...Northern Outer Banks.

* WHEN...For the Coastal Flood Advisory, until 2 AM EDT 
  Wednesday. For the Beach Hazards Statement, from 8 AM EDT 
  Tuesday through Tuesday evening.

* IMPACTS...Up to 1 foot of inundation above ground level is
  possible in low-lying areas near shorelines and tidal waterways
  resulting in a low threat of property damage. Some roads and low
  lying property including parking lots, parks, lawns, and homes
  adjacent to the waterfront will experience shallow flooding. Rip
  currents can sweep even the best swimmers away from shore into
  deeper water. 

* ADDITIONAL DETAILS...Increased water levels due to the
  heightened high tide cycle. Evening high tides will be the
  highest of the daily high tides for the next 3 days. The most
  likely time for strong rip currents to occur is a couple hours
  either side of low tide, which will occur around 220 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Remain out of the water to avoid hazardous swimming conditions.

&&

Time of high total tides are approximate to the nearest hour.

Duck NC
MLLW Categories - Minor 5.5 ft, Moderate 6.0 ft, Major 6.5 ft
MHHW Categories - Minor 1.8 ft, Moderate 2.3 ft, Major 2.8 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 08/08 PM     5.6        1.9        1.3        3      Minor    
 09/09 AM     4.4        0.7        0.8       3-4      None    
 09/09 PM     5.4        1.7        1.0       3-4      None    
 10/09 AM     4.2        0.5        0.8        3       None    
 10/10 PM     5.0        1.3        0.7        3       None    
 11/10 AM     4.0        0.3        0.8        3       None

&&

$$

NCZ204-091230-
/O.CON.KMHX.CF.Y.0016.000000T0000Z-240411T0300Z/
Ocracoke Island-
825 PM EDT Mon Apr 8 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY...

* WHAT...1 to 2 feet of inundation above ground level expected 
  in low-lying areas near shorelines and tidal waterways.

* WHERE...Areas along the vulnerable portions of northern 
  Ocracoke.

* WHEN...Until 11 PM EDT Wednesday.

* IMPACTS...Portions of Highway 12 on the northern end of 
  Ocracoke Island are likely to see some minor flooding around 
  the times of high tide today through Wednesday, especially 
  around the evening high tides each day.

* ADDITIONAL DETAILS...More significant inundation will be 
  possible Thursday and Friday as stronger winds and higher 
  waves impact the Outer Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

NCZ205-091230-
/O.NEW.KMHX.BH.S.0003.240409T1200Z-240410T0000Z/
Hatteras Island-
825 PM EDT Mon Apr 8 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT TUESDAY
THROUGH TUESDAY EVENING NORTH OF CAPE HATTERAS...

* WHAT...Dangerous rip currents in the surf zone

* WHERE...Hatteras Island beaches from Cape Hatteras north .

* WHEN...From 8 AM EDT Tuesday through Tuesday evening.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 220 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
2 follow-up statements
614 
WHUS42 KMHX 090852
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
452 AM EDT Tue Apr 9 2024

NCZ203-092100-
/O.CON.KMHX.CF.Y.0016.000000T0000Z-240410T0600Z/
/O.CON.KMHX.BH.S.0003.240409T1200Z-240410T0000Z/
Northern Outer Banks-
452 AM EDT Tue Apr 9 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...For the Coastal Flood Advisory, up to one foot of
  inundation above ground level in low- lying areas near
  shorelines and tidal waterways. For the Beach Hazards Statement,
  Dangerous rip currents in the surf zone.

* WHERE...Northern Outer Banks.

* WHEN...For the Coastal Flood Advisory, until 2 AM EDT 
  Wednesday. For the Beach Hazards Statement, from 8 AM EDT this 
  morning through this evening.

* IMPACTS...Up to 1 foot of inundation above ground level is
  possible in low-lying areas near shorelines and tidal waterways
  resulting in a low threat of property damage. Some roads and low
  lying property including parking lots, parks, lawns, and homes
  adjacent to the waterfront will experience shallow flooding. Rip
  currents can sweep even the best swimmers away from shore into
  deeper water. 

* ADDITIONAL DETAILS...Increased water levels due to the
  heightened high tide cycle. Evening high tides will be the
  highest of the daily high tides for the next 3 days. The most
  likely time for strong rip currents to occur is a couple hours
  either side of low tide, which will occur around 220 PM Tuesday..

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

NCZ204-092100-
/O.CON.KMHX.CF.Y.0016.000000T0000Z-240411T0300Z/
Ocracoke Island-
452 AM EDT Tue Apr 9 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY...

* WHAT...1 to 2 feet of inundation above ground level expected in
  low-lying areas near shorelines and tidal waterways.

* WHERE...Areas along the vulnerable portions of northern
  Ocracoke.

* WHEN...Until 11 PM EDT Wednesday.

* IMPACTS...Portions of Highway 12 on the northern end of 
  Ocracoke Island are likely to see some minor flooding around 
  the times of high tide today through Wednesday, especially 
  around the evening high tides each day.

* ADDITIONAL DETAILS...More significant inundation will be
  possible Thursday and Friday as stronger winds and higher waves
  impact the Outer Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

NCZ205-092100-
/O.CON.KMHX.BH.S.0003.240409T1200Z-240410T0000Z/
Hatteras Island-
452 AM EDT Tue Apr 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT...Dangerous rip currents and large breaking waves 
  expected in the surf zone.

* WHERE...Hatteras Island beaches.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

* ADDITIONAL DETAILS...The most likely time for strong rip
  currents to occur is a couple hours either side of low tide,
  which will occur around 2:30 PM Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$
238 
WHUS42 KMHX 092018
CFWMHX

Coastal Hazard Message
National Weather Service Newport/Morehead City NC
418 PM EDT Tue Apr 9 2024

NCZ203-100600-
/O.CON.KMHX.CF.Y.0016.000000T0000Z-240410T0600Z/
/O.CON.KMHX.BH.S.0003.000000T0000Z-240410T0000Z/
Northern Outer Banks-
418 PM EDT Tue Apr 9 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...
...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...For the Coastal Flood Advisory, up to one foot of 
  inundation above ground level in low- lying areas near 
  shorelines and tidal waterways. For the Beach Hazards 
  Statement, Dangerous rip currents in the surf zone.

* WHERE...Northern Outer Banks.

* WHEN...For the Coastal Flood Advisory, until 2 AM EDT 
  Wednesday. For the Beach Hazards Statement, until 8 PM EDT 
  this evening.

* IMPACTS...Up to 1 foot of inundation above ground level is
  possible in low-lying areas near shorelines and tidal waterways
  resulting in a low threat of property damage. Rip currents can 
  sweep even the best swimmers away from shore into deeper water.

* ADDITIONAL DETAILS...Increased water levels due to the
  heightened high tide cycle. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help.

&&

$$

NCZ204-100830-
/O.CON.KMHX.CF.Y.0016.000000T0000Z-240411T0300Z/
Ocracoke Island-
418 PM EDT Tue Apr 9 2024

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
WEDNESDAY...

* WHAT...1 to 2 feet of inundation above ground level expected 
  in low-lying areas near shorelines and tidal waterways.

* WHERE...Areas along the vulnerable portions of northern 
  Ocracoke.

* WHEN...Until 11 PM EDT Wednesday.

* IMPACTS...Portions of Highway 12 on the northern end of  
  Ocracoke Island are likely to see some minor flooding around the
  times of high tide today through Wednesday, especially around 
  the evening high tides each day.

* ADDITIONAL DETAILS...More significant inundation will be
  possible Thursday and Friday as stronger winds and higher waves
  impact the Outer Banks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If travel is required, allow extra time as some roads may be
closed. Do not drive around barricades or through water of
unknown depth. Take the necessary actions to protect flood-prone
property.

&&

$$

NCZ205-100000-
/O.CON.KMHX.BH.S.0003.000000T0000Z-240410T0000Z/
Hatteras Island-
418 PM EDT Tue Apr 9 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dangerous rip currents and large breaking waves 
  expected in the surf zone.

* WHERE...Hatteras Island beaches.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water. Dangerous shore break can throw 
  a swimmer or surfer head first into the bottom causing neck 
  and back injuries.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Life-threatening rip currents. If caught in a rip current, remain
calm. Swim in a direction following the shoreline. If tired,
float or tread water until out of the rip current. If unable to
escape, face the shore and call or wave for help. 

Shore break occurs when waves break directly on the beach. It is
extremely important to protect your head and neck whenever you
are in breaking waves by keeping your hands in front of you at
all times.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 8, 7:53 PM EDT, 32 minutes earlier.

Area forecast discussion, Apr 8, 7:53 PM EDT, 32 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
753 PM EDT Mon Apr 8 2024

.SYNOPSIS...
A weak surface low passes north of the area on Tuesday. A
stronger low, and associated cold front, crosses Eastern NC on
Thursday. High pressure then rebuilds into the area from the
south over the upcoming weekend.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
As of 745 PM Monday...Forecast on track with little changes
needed with the evening update other than tweaks to capture
trends.

Previous discussion...Surface high pressure has shifted
offshore this afternoon, and will remain offshore through the
end of the work week. This has allowed southerly flow to ensue
across the area, with warmer temps and gradually increasing
moisture. Based on surface obs and satellite imagery, a
seabreeze has developed, and this will slowly work inland
through the early evening hours. With ridging aloft and a very
dry airmass in place, no precip is expected through this
evening. Temperatures along the OBX have been rising faster than
originally forecast, and I bumped highs up for the rest of the
afternoon. Otherwise, no other significant changes were needed
through the remainder of today.

With continued southerly flow tonight, it will be 10+ degrees
warmer tonight than last night, which is about 5-10 degrees
above normal for early April. A flattening ridge aloft will
allow a subtle shortwave to pass over/near the Carolinas
tonight, but with limited moisture, the only impact looks to be
increasing clouds. This will also help to keep temps on the
milder side.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/...
As of 115 PM Monday...

As ridging aloft flattens and shifts offshore, a shortwave
(possibly convectively induced) will lift out of the TN River
Valley in the morning, and cross the Mid-Atlantic during the
afternoon hours. Guidance is in good agreement keeping the best
moisture, associated with this wave, focused to our north into
Virginia. This is where I expect the best chance of showers and
thunderstorms to be as well, and for now, I've continued to keep
with a dry forecast for ENC. It's likely that there will be
increased cloudcover, however. For this reason, I kept on the
lower side of guidance for highs, despite continued southerly
flow and warming thicknesses. If cloudcover ends up not as
widespread, some inland areas could see highs near 80. Lastly,
as low pressure, associated with the upper level wave, passes by
to the north, there will be an increased pressure gradient that
develops, especially across northern NC. Slightly stronger
winds aloft are forecast to be present as well. With this in
mind, I bumped winds up across the northern half of ENC, mainly
during peak heating/mixing.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
As of 4 AM Monday...

The upper ridge over the southeastern US will continue to build
while the positively tilted upper trough over the southwestern
US will dig and move across the plains, becoming negatively
tilted by late week. The surface low associated with this trough
will drag a series of fronts across ENC and generate a threat
for severe weather and coastal flooding.

Tuesday night - Wednesday...The beginning of the long term
starts off dry and quiet with a surface high parked over
Bermuda, which will put ENC under WAA from the southwesterly
flow. Increasing thicknesses will send temps into the mid to
upper 70s.

Thursday - Friday...The weather becomes active late week when the
aforementioned surface low moves closer to ENC. On Thursday, ahead
of the main FROPA, strong WAA will take place. PoPs will also
increase as a warm front lifts north across the area. The main cold
front is forecast to enter the CWA late Thursday/early Friday with
the potential for some storms to be strong to severe. Models are
painting a high shear/low CAPE picture with impressive bulk
shear and SRH values during the overnight hours of Thursday and
into early Friday morning. PoPs die off after sunrise Friday
with sunny skies returning.

Saturday - Sunday...The front will move offshore and high pressure
will build in behind it, which will lead to a beautiful weekend with
sunny skies and temps warming to the low 80s across the coastal
plain by Sunday.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /Through Tuesday/...
As of 745 PM Monday...Pred VFR expected through the TAF period.
Sfc high pressure will remain centered off the coast with weak
ridging aloft through Tuesday. A weak shortwave will lift over
the ridge Tuesday bringing increased mid and high clouds across
the region but all precip is expected to remain west and north
of ENC. This feature will pinch the pressure gradients some
allow for wind gusts to around 20 kt Tuesday afternoon.

LONG TERM /Tuesday night through Saturday/...
As of 4 AM Monday...Pred VFR conditions should persist through
Wednesday with warm and dry weather. Conditions become more
unsettled late week with gusty winds, rain, and thunderstorms on
the table as a cold front moves across the area late
Thursday/early Friday. Lower CIGs and VIS should be expected
during this time with conditions improving behind the front on
Friday.

&&

.MARINE...
SHORT TERM /through Tuesday/...
As of 315 PM Monday...

High pressure has shifted offshore, and will remain centered
south of the ENC coastal waters through the end of the work
week. With the high moving away, the gradient is tightening,
with increasing, but modest, southwesterly winds of 10-15kt
developing. These modest winds will continue through the night,
then increase to 10-20kt on Tuesday as the gradient tightens
south of a low that will pass by to the north. Despite the bump
in winds on Tuesday, we still expect winds to stay below 25kt,
and no wind-based marine headlines are planned. However, there
will be some sea-driven impacts thanks to long-period
northeasterly swell arriving from low pressure well out in the
northern Atlantic. The swell arrives tonight, and will peak
Tuesday into Tuesday evening, with a period of 4-6ft seas
likely. The greatest chance of seas reaching 6ft will be across
outer portions of the central waters. A Small Craft Advisory is
already in effect in this area, and this continues to look
reasonable given all of the above. Prior to that time, seas of
2-4ft will be common.

LONG TERM /Tuesday night through Saturday/...
As of 4 AM Monday...SW winds will remain below SCA criteria at
10-15G20kt across all zones Tuesday night. Winds remain
10-15G20kt Wednesday but seas will decrease to 3-5 ft. On
Thursday, conditions become increasingly unfavorable. As a
strong low approaches from the west, southerly winds will
increase through the day and will peak after sunset around 25-30
kt with 35-40 kt gusts. Seas will build to 10-14 ft by late
Thursday. Winds become SW on Friday and will start to die down
with the seas but SCA conditions will persist through most of
the day.

&&

.TIDES/COASTAL FLOODING...
As of 330 PM Monday...Two periods of concern exist for coastal
flooding this week. First, we are in a heightened tide cycle for
the New Moon. Highest daily values will be seen during the
evening high tides through Wednesday night. A Coastal Flood
Advisory has been issued for Ocracoke due to the vulnerability
of NC12 for the duration of this high tide cycle. Additionally,
a Coastal Flood Advisory remains in effect for the Northern OBX,
with a similar expectation of elevated water levels due to the
higher tide cycle. Of note, though, recent guidance has come in
a bit lower for that area, and we'll continue to re-evaluate if
the advisory is needed through mid-week.

The second event will be caused by strengthening Serly wind
ahead of an approaching cold front that will cross the area late
week (Thurs-Fri). These strong winds will build seas and could
lead to periods of ocean overwash and beach erosion for southern
facing oceanside locales. The potential for soundside flooding
exists for areas along the northern half of Pamlico Sound ahead
of the front as well. Winds become predominantly westerly
15-20kt behind the front Friday and remain westerly, albeit
slightly calmer, Saturday. This westerly wind period will pose
minor flooding concerns for areas along soundside NOBX and
Roanoke Island that are sensitive to westerly wind events.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Coastal Flood Advisory until 2 AM EDT Wednesday for NCZ203.
     Coastal Flood Advisory until 11 PM EDT Wednesday for NCZ204.
MARINE...Small Craft Advisory from 8 AM Tuesday to 2 AM EDT Wednesday
     for AMZ152-154.

&&

SYNOPSIS...MHX
NEAR TERM...RM/SK
SHORT TERM...RM
LONG TERM...OJC
AVIATION...RM/SK/OJC
MARINE...RM/OJC
TIDES/COASTAL FLOODING...MHX
Hazardous weather outlook, Apr 8, 3:48 PM EDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
348 PM EDT Mon Apr 8 2024

NCZ029-044>047-079>081-090>092-094-193-194-198-092000-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-Inland Onslow-
348 PM EDT Mon Apr 8 2024

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ205-092000-
Hatteras Island-
348 PM EDT Mon Apr 8 2024

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heightened high tide cycle this week will lead to increased water
levels at times of high tides, especially the evening high tide.
Impacts are expected to minimal.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ195-196-199-092000-
West Carteret-East Carteret-Coastal Onslow-
348 PM EDT Mon Apr 8 2024

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Heightened high tide cycle this week will lead to increased water
levels at times of high tides, especially this evening's high tide.
Impacts are expected to minimal.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Heightened high tide cycle this week will lead to increased water
levels at times of high tides, especially the evening high tide.
Impacts are expected to minimal.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ204-092000-
Ocracoke Island-
348 PM EDT Mon Apr 8 2024

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 11 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Heightened high tide cycle this week will lead to increased water
levels at times of high tides, primarily impacting Highway 12
across the north end of Ocracoke.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

A heightened high tide cycle will likely cause minor coastal
flooding impacts through the middle of the week, especially along
Highway 12 across the north end of Ocracoke. Late in the week,
strengthening onshore winds ahead of approaching cold front will
build seas leading to greater ocean overwash and beach erosion
potential for the oceanside of the island.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ203-092000-
Northern Outer Banks-
348 PM EDT Mon Apr 8 2024

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 2 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Moderate Rip Current Risk.
   Coastal Flood Advisory.

Heightened high tide cycle this week will lead to increased water
levels at times of high tide.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

Heightened high tide cycle this week will lead to increased water
levels at times of high tide early this week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Beach Hazards Statements in North Carolina, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.